FDA Warns Of Acetaminophen Dangers

Ennis & Ennis, P.A. reports that the Food and Drug Administration (FDA) issued a safety warning to healthcare professionals advising them that acetaminophen has been associated with risks of rare but serious, even fatal skin reactions.
 
FORT LAUDERDALE, Fla. - Aug. 8, 2013 - PRLog -- The Food and Drug Administration (FDA) issued a safety warning to healthcare professionals advising them that acetaminophen has been associated with risks of rare but serious, even fatal skin reactions.  Acetaminophen (one brand name is Tylenol) is used to treat a various types of pain and reduce fever. It is also included in many types of prescription and over the counter (OTC) medications including many cold and flu products. The medication may cause severe skin conditions including Stevens-Johnson Syndrome (SJS), toxic epidermal necrolysis (TENS) and acute generalized exanthematous pustulosis (AGEP).  These severe reactions can occur with even first-time use of acetaminophen or at any time the drug is being used.  Other similar pain reducing drugs such as ibuprofen and naproxen may also cause serious skin reactions and these products already carry warnings regarding it on their drug labels.

The FDA reviewed a compilation of its Adverse Event Reports and the medical literature available to evaluate the cases of severe skin reactions associated with acetaminophen. The FDA noted that it is difficult to assess how frequently serious skin reactions occur due to the widespread use of the drug, the length of time on the market and differences in use among individuals. However, it is believed that conditions such as SJS, TENS and AGEP rarely occur.

The severe skin reactions are such a concern, however that the FDA notified healthcare professional of this risk and to consider acetaminophen when assessing patients with potentially drug induced skin reactions. The FDA will now require a warning be added to the labels of prescription drug products containing acetaminophen to address the risk of serious skin reactions. The FDA will also request, but not require at this time, manufacturers of OTC medications containing acetaminophen to add a warning regarding serious skin reactions.  Any patient who develops any type of skin rash or reaction while using acetaminophen should stop the drug and seek medical attention right away.  Further, anyone who has experience a serious skin reaction while using acetaminophen should never take the drug again and seek alternative pain relievers.

Ennis & Ennis, P.A. continues to offer free, nationwide, confidential consultations to anyone who suffered an injury from acetaminophen by calling toll free 1-800-856-6405 or by going to www.ennislaw.com and completing an online case evaluation form. Ennis & Ennis, P.A. is a nationwide law firm with offices in Ft. Lauderdale, Miami and Washington D.C. that concentrates its practice in mass torts and represents individuals against pharmaceutical companies and medical device makers.
End
Email:***@ennislaw.com Email Verified
Phone:800-856-6405
Tags:Acetaminophen, Danger, FDA warning, Ennis
Industry:Health, Legal
Location:Fort Lauderdale - Florida - United States
Account Email Address Verified     Account Phone Number Verified     Disclaimer     Report Abuse
Ennis & Ennis, P.A. News
Trending
Most Viewed
Daily News

Most Viewed
Daily News
PTC News

Aug 08, 2013 News



Like PRLog?
9K2K1K
Click to Share